Texas, 2007Tornadoes and Flash Flooding in Texas, March 30 to 31, 2007
March 30 to 31, 2007 · NWS EWX · 21 events in 12 counties and zones
S. spawned several supercells as well as short lines of thunderstorms along a north-south aligned cold front as it crossed the Hill Country and approached the IH-35 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low moving eastward across the Midwest U.S. spawned several supercells as well as short lines of thunderstorms along a north-south aligned cold front as it crossed the Hill Country and approached the IH-35 corridor. The storms produced heavy rainfall, large hail, and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 30, 5:38 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 5:38 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT FRI MAR 30 2007
.AVIATION...
A VERY MOIST UNSTABLE AIRMASS ACROSS S TX ALONG WITH AN APPROACHING
UPPER TROF WILL RESULT IN IN SCT SHRA/TSRA OVER THE AREA THIS MORNING.
SHRA/TSRA INCREASING ACROSS S CENTRAL TX WITH SOME STORMS SVR
CONTAINING LARGE HAIL. IMPROVING CONDITIONS FROM THE WEST WILL
NOT OCCUR UNTIL AFTER 31/12Z AS THE UPPER TROF SWINGS BY AND A
COLD FRONT PUSHES INTO S TX.
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT FRI MAR 30 2007/
DISCUSSION...
WET AND STORMY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS
THROUGH SATURDAY MORNING. DUE TO THE SLOW-MOVING NATURE OF THE
UPPER LOW, HEAVY RAINFALL IS A MAJOR CONCERN THROUGH THE NEXT
24-30 HOURS. DUE TO THIS HEAVY RAIN POTENTIAL...A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE CWA FROM 7 AM CDT TODAY THROUGH
7 AM CDT SATURDAY MORNING. AREA WIDE RAINFALL TOTALS THROUGH MID-
DAY SATURDAY WILL AVERAGE 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF
4 TO 8 INCHES POSSIBLE. WHILE FLASH FLOODING IS THE PREDOMINANT
WEATHER CONCERN...HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. AS THE UPPER LOW
CONTINUES TO PROGRESS EASTWARD...POPS WILL DECREASE FROM THE WEST
SATURDAY MORNING...WITH ONLY SLT CHC POPS ACROSS THE EASTERN THIRD
OF THE CWA BY SATURDAY AFTERNOON.
MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO PEAK IN THE 80S ON
SUNDAY. THE WARM WEATHER WILL CONTINUE THROUGH TUESDAY...BUT AN
UPPER TROUGH WILL DIP INTO THE REGION EARLY NEXT WEEK. THIS SYSTEM
WILL LIKELY BE ANOTHER SLOW-MOVER...AND MAY LEAD TO A RENEWED
CHANCE FOR FLASH FLOODING CONCERNS. AT THIS POINT...HAVE POPS BACK
IN THE FORECAST FOR MONDAY AND TUESDAY...BUT THIS SCENARIO COULD
EASILY CHANGE AS THE TRACK OF THE SYSTEM BECOMES MORE WELL-DEFINED
OVER THE NEXT FEW DAYS. A COLD FRONT IS EXPECTED BY MID-WEEK...BRINGING
TEMPERATURES A FEW DEGREES COOLER THAN EARLY APRIL NORMALS THROUGH
THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 59 73 58 87 / 100 90 60 10 -
AUSTIN BERGSTROM INTL AIRPORT 75 62 73 52 84 / 100 90 60 10 -
DEL RIO INTL AIRPORT 77 63 82 62 87 / 70 60 10 - -
SAN ANTONIO INTL AIRPORT 77 61 76 59 86 / 90 90 60 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
25/01
Hazardous weather outlook, Mar 30, 4:11 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007
TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
Event by event
10 flash flood, 6 hail, 2 tornado, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Hays
- When
- March 30, 9:03 AM CST to 9:05 AM CST
- Where
- Hays County, 14 mi NW of Wimberley to 14.2 mi NW of Wimberley
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 30.143, -98.215
Officers of the Department of Public observed a small tornado northwest of Wimberley. The tornado touched down very briefly in an open area, then lifted and dissipated without causing any damage.
Hail, Hays
- When
- March 30, 9:10 AM CST to 9:20 AM CST
- Where
- Hays County, 12 mi NW of Wimberley
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.123, -98.192
Tornado, Hays
- When
- March 30, 9:25 AM CST to 9:28 AM CST
- Where
- Hays County, 8 mi SW of Dripping Spgs to 7.7 mi SW of Dripping Spgs
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 30.118, -98.175
A second tornado was reported by several members of the public as it touched down in an open field along Mt. Sharp Road about 8 miles southwest of Dripping Springs. The tornado lifted and dissipated quickly. No damage was indicated.
Flash Flood, Hays
- When
- March 30, 9:30 AM CST to 1:00 PM CST
- Where
- Hays County, Henly to San Marcos
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 30.200, -98.220
General 3 to 4 inch rainfall over the southwestern two-thirds of Hays County resulted in widespread flash flooding. An NWS survey found FM2325 closed northwest of Wimberley and FM165 closed near Henly. In addition, parts of US290 was reported to be under water between Dripping Springs and Henly. CR295 was also closed near San Marcos.
Flash Flood, Medina
- When
- March 30, 9:30 AM CST to 12:00 PM CST
- Where
- Medina County, 20 mi N of D Hanis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.319, -99.280
Between 2 and 3 inches of rain fell in the northwestern corner of Medina County, causing flash flooding that closed FM462 and FM1796.
Flash Flood, Blanco
- When
- March 30, 10:30 AM CST to 1:00 PM CST
- Where
- Blanco County, 10 mi E of Blanco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -98.253
Up to 3 inches of rain fell at Payton in the late morning, closing SH32 and FM165 due to high water.
Flash Flood, Bandera
- When
- March 30, 11:00 AM CST to 2:30 PM CST
- Where
- Bandera County, Tarpley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.630, -99.280
Tarpley received up to 4 inches in less than an hour, causing flash flooding that closed FM470 and FM462.
Flash Flood, Gillespie
- When
- March 30, 12:00 PM CST to 3:00 PM CST
- Where
- Gillespie County, Fredericksburg to Willow City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.280, -98.870
Up to 4 inches of rain fell between Fredericksburg and Willow City, causing flash flooding that closed FM1323 through the mid afternoon.
Flash Flood, Kendall
- When
- March 30, 1:00 PM CST to 3:00 PM CST
- Where
- Kendall County, Bankersmith
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.130, -98.820
Thunderstorms produced rainfall of 2 to 3 inches in northern Kendall County, causing flash flooding that closed FM1376 through the mid afternoon.
Flash Flood, Burnet
- When
- March 30, 1:30 PM CST to 4:00 PM CST
- Where
- Burnet County, Marble Falls to Oakalla
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.570, -98.270
Thunderstorms in the early and mid afternoon produced between 3 and 4 inches of rain over northern Burnet County. Highest amounts were in the Okalla area where FM963 and FM2657 were closed due to high water.
Flood, Hays
- When
- March 30, 2:00 PM CST to 6:50 PM CST
- Where
- Hays County, Driftwood
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 30.120, -98.030
Onion Creek near Driftwood crested at 11.04 ft at 1620 CST on March 30, where flood stage is 7 ft.
Hail, Real
- When
- March 30, 6:02 PM CST to 6:20 PM CST
- Where
- Real County, 20 mi WSW of Leakey to Leakey
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.619, -100.058
Hail, Uvalde
- When
- March 30, 6:05 PM CST to 6:15 PM CST
- Where
- Uvalde County, Montell to 5 mi W of Utopia
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.530, -100.020
Hail up to 3 inches in diameter broke the windshield of the Skywarn spotter who observed it.
Flash Flood, Real
- When
- March 30, 6:30 PM CST to 11:30 PM CST
- Where
- Real County, 20 mi WSW of Leakey to Rio Frio
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 29.619, -100.058
Slow-moving thunderstorms along the southern half of Real County produced widespread 1 to 2 inch amounts with isolated totals to 4 inches through the late afternoon and evening. Flash flooding was reported over most roads from Leakey southward, including FM337.
Hail, Uvalde
- When
- March 30, 6:30 PM CST to 6:40 PM CST
- Where
- Uvalde County, Concan
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.520, -99.730
Flash Flood, Uvalde
- When
- March 30, 6:30 PM CST to March 31, 12:30 AM CST
- Where
- Uvalde County, Reagan Wells
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 29.550, -99.800
Between 3 and 4 inches of rain fells around Reagan Wells, about 5 miles northwest of Concan. Flash flooding developed that closed SH127 and FM1051.
Thunderstorm Wind, Medina
- When
- March 30, 8:20 PM CST to 8:30 PM CST
- Where
- Medina County, Hondo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.350, -99.150
Severe thunderstorm winds blew down trees and damaged roofs of homes in Hondo.
Hail, Bexar
- When
- March 30, 8:30 PM CST to 8:40 PM CST
- Where
- Bexar County, 2 mi WSW of San Antonio to 2 mi SW of San Antonio
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.409, -98.531
Hail, Uvalde
- When
- March 30, 10:08 PM CST to 10:15 PM CST
- Where
- Uvalde County, Reagan Wells
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.550, -99.800
Flash Flood, Wilson
- When
- March 31, 2:30 AM CST to 4:00 AM CST
- Where
- Wilson County, Floresville to Pandora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.130, -98.170
Between 2 and 3 inches of rain fell across northern Wilson County, with up to 4 inches near Stockdale. Flash flooding closed SH119, FM537, and SH123.
Flood, Caldwell
- When
- March 31, 10:30 AM CST to 11:30 PM CST
- Where
- Caldwell County, Luling
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.680, -97.650
The San Marcos River below Luling crested at 26.19 ft at 1730 CST on March 31, where flood stage is 20 ft.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 30, 20071 injured · $55,000 · EF0 · 33 events
- Ice Storm in North Dakota, March 30, 2007$25,000 · 6 events
- Flash Flooding and Hail in Missouri, March 30, 2007$2,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Oklahoma, March 30 to 31, 2007$1,000 · 52 kt wind · 13 events
- Flash Flood and Hail in Texas, March 30, 2007$6,000 · 1.75 in hail · 11 events
- Flash Flood and Flooding in Kansas, March 30 to 31, 20076 events
- Winter Weather in Montana, March 30, 20075 events
- Tornadoes and Flash Flooding in Kansas, March 30, 2007$3,000 · EF0 · 5 events
- Hail and Damaging Wind in Illinois, March 30, 2007$4,000 · 52 kt wind · 4 events
- Heavy Snow in Montana, March 30, 20073 events
- Flooding in Illinois, March 30 to 31, 20072 events
- Flooding in Indiana, March 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22488, 22486, 22489, 22490, 22492, 22493, 22494, 22497, 22498, 22499, 22500, 22501, 22502, 22503, 22504, 22506, 22513, 22508, 22515, 22518, 22521.